Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 1, 2006, 7:17 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 7:17 PM PDT (02:17 UTC)
- Expired
- Jul 1, 2006, 8:01 PM PDT
- In force
- 44 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Pendleton radar (KPDT), 163 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 020217 SVROTX IDC061-069-020315- /O.NEW.KOTX.SV.W.0020.060702T0217Z-060702T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 717 PM PDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO SOUTH CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO * UNTIL 815 PM PDT * AT 711 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 29 MILES SOUTHWEST OF WINCHESTER...OR ABOUT 35 MILES SOUTH OF LEWISTON...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTH OF WINCHESTER BY 815 PM PDT LAT...LON 4592 11710 4579 11693 4611 11631 4631 11658 $$ RP
2 follow-up statements
000 WWUS56 KOTX 020242 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 742 PM PDT SAT JUL 1 2006 IDC061-069-020315- /O.CON.KOTX.SV.W.0020.000000T0000Z-060702T0315Z/ LEWIS ID-NEZ PERCE ID- 742 PM PDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR SOUTH CENTRAL NEZ PERCE AND SOUTHWESTERN LEWIS COUNTIES... AT 737 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL NEZ PERCE COUNTY...OR ABOUT 29 MILES SOUTH OF LAPWAI... MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN LEWIS COUNTY AT 800 PM PDT RURAL SOUTHERN NEZ PERCE COUNTY AT 800 PM PDT LAT...LON 4599 11698 4586 11682 4610 11635 4623 11657 $$ RP/LERICOS
000 WWUS56 KOTX 020301 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 759 PM PDT SAT JUL 1 2006 IDC061-069-020309- /O.CAN.KOTX.SV.W.0020.000000T0000Z-060702T0315Z/ LEWIS ID-NEZ PERCE ID- 759 PM PDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NEZ PERCE AND SOUTHWESTERN LEWIS COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED CONSIDERABLY AND IS NO LONGER CONSIDERED SEVERE...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4599 11698 4586 11682 4610 11635 4623 11657 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:32 PM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 1, 2:32 PM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 232 PM PDT SAT JUL 1 2006 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL KEEP HOT TEMPERATURES ACROSS THE REGION THROUGH THE LONG HOLIDAY WEEKEND. A FEW THUNDERSTORMS CAN BE EXPECTED MAINLY OVER THE HIGHER MOUNTAINS OF EASTERN WASHINGTON AND NORTH IDAHO EACH AFTERNOON. && .DISCUSSION...HOT WEATHER PATTERN TO RULE THROUGH THE LONG HOLIDAY WEEKEND AS THERMAL RIDGE AXIS STAYS IN PLACE OVER THE CWA. HIGH TEMPERATURES WILL RUN AS MUCH AS 20 DEGREES ABOVE AVERAGE THROUGH AT LEAST WEDNESDAY. IN ADDITION TO THE HEAT...ATMOSPHERE REMAINS UNSTABLE AND EXPECT THUNDERSTORMS OVER NORTHERN MOUNTAINS AND BLUES TO BE AROUND DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD MAKE THEIR WAYS INTO VALLEY LOCATIONS MAINLY NORTH OF SPOKANE. DISCOUNTED 12Z WRF AS IT APPEARS TO HAVE CONVECTIVE FEEDBACK PROBLEMS OVER THE CWA. IT WANTS TO BRING A STRONG LINE OF THUNDERSTORMS THROUGH EASTERN WASHINGTON AND NORTH IDAHO ON THE MORNING OF THE FOURTH. WILL UP POPS TO SLIGHT CHANCE CATEGORIES MONDAY THROUGH WEDNESDAY TO ACCOUNT FOR UNSTABLE CONDITIONS AND HEAT. CR THURSDAY THROUGH SATURDAY...LATEST 12Z EXTENDED MODELS ARE NOT IN GREAT AGREEMENT DURING THIS TIME FRAME. LATE THURSDAY AND FRIDAY...GFS/ECMWF/CANADIAN MODELS FINALLY BREAK DOWN THE RIDGE AS AN UPPER TROUGH BREAKS THROUGH THE RIDGE. THIS SOLUTION WOULD RESULT IN COOLER TEMPERATURES AFTER THE TROUGH SWINGS THROUGH AS WELL AS A MORE STABLE ATMOSPHERE FOR FRIDAY AND SATURDAY. THE UKMET AND NOGAPS MODEL SOLUTIONS KEEP THE UPPER TROUGH OFF THE COAST WITH A WARM AND UNSTABLE SOUTHWEST FLOW PERSISTING THROUGH AT LEAST FRIDAY. OVERALL CONFIDENCE IS NOT VERY HIGH WITH THE DETAILS FOR THIS POSSIBLE PATTERN CHANGE. FOR NOW WILL LEAN TOWARDS THE GFS/ECMWF/CANADIAN MODEL SOLUTIONS...BUT KEEP TEMPERATURES A FEW DEGREES ABOVE GUIDANCE AS RIDGE MAY BE A LITTLE SLOWER TO BREAK DOWN GIVEN ITS CURRENT STRENGTH. JW && .AVIATION...VFR CONDITIONS. ISOLATED THUNDERSTORMS FROM 22Z-03Z OVER MOUNTAINS NORTH AND EAST OF THE COLUMBIA BASIN. CR && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 61 93 63 95 65 93 / 10 10 10 20 0 20 COEUR DALENE 54 93 61 94 63 93 / 10 10 10 20 0 20 PULLMAN 56 91 57 92 58 92 / 20 10 10 20 0 20 LEWISTON 65 100 65 101 66 98 / 20 10 20 20 0 20 COLVILLE 55 95 56 97 57 93 / 20 10 10 20 0 20 SANDPOINT 51 91 57 93 58 93 / 20 10 10 20 0 20 KELLOGG 52 91 55 93 56 93 / 30 20 20 20 10 20 MOSES LAKE 59 98 61 101 62 98 / 10 10 10 10 0 10 WENATCHEE 65 98 67 100 68 95 / 10 10 10 10 0 10 OMAK 56 99 60 101 61 96 / 10 10 10 10 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:13 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 32 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.